MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Catalog Number ULT8.5-38-25-P-5S-CLDM-WF-HC
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was placed into the abdomen of a patient during a drainage procedure.It was noted that the catheter was unable to drain.The defective device was removed and another like device was opened to complete the procedure.No adverse effects to the patient have been reported.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, as well as a functional test, visual inspection and dimensional verification of the returned device was conducted during the investigation.One locked 8.5fr mac-loc catheter was returned in a used condition for evaluation.Biological matter was present on the device, particularly at the hub.No additional surface damage was noted on the device; however, the distal end of the tubing was discolored from use.A leak test was conducted and confirmed the presence of a leak between that catheter tubing and connector cap.There was found to be no occlusion within the lumen, as water was able to flow freely from the end of the tubing after hemostat removal.Tug and twist tests revealed that the proximal assembly was secure.Upon removal of the connector cap, the suture string was found slightly wound in the threads.The flare appeared lopsided with a lip, but due to the compression of the flare within the cap and the potential for damage upon removal, it cannot be determined if the flare was manufactured to specifications.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the existence of issues or gaps that could contribute to the release of nonconforming product related to the reported failure mode.The instructions for use (ifu) advise the user to inspect the product prior to use to ensure that no damage has occurred.A review of the device history record found no relevant nonconformances that could have contributed to the reported failure mode in the main and subassembly lots.One nonconformance was found for a similar device for no visible suture at the connector cap in which the one affected device was scrapped.It should be noted that there were no other complaints reported for this or similar device lots.Based on the information provided, examination of the returned product and the results of our investigation, a definitive cause could not be established.Appropriate measures have been taken to address this failure mode.Per the quality engineering risk assessment no further action is required.The appropriate personnel have been notified and cook will continue to monitor for similar complaints.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7881950
Report Number1820334-2018-02716
Device Sequence Number11221883
Product Code GBO
UDI-Device Identifier00827002137660
UDI-Public(01)00827002137660(17)210320(10)8679551
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-WF-HC
Device Lot Number8679551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1